Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Irritation and pain while urinating, used nystatin cream. Effects of Nystatin cream enters inside vagina?

i think that i m geting some kind of vaginal problem because i guess that it s just irritated & maybe stings a little but not a lot when i urinate but i don t think that it burns a lot, anyway usually when i get those i just use the nystatin cream that my doctor gave me & it works but this time i m on my period & i think almost every time that i change a tampon that it makes whatever vaginal problem that i have worse, but i was wondering if i should even use it while i m on my period? & also what happens if i did use it & then accidentally got the nystatin cream inside my vagina?
Sat, 20 Jul 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Treatment/Therapy
General & Family Physician 's  Response
Hello.

I would like to start off by saying that nystatin is an anti-fungal cream and would be effective if you would be suffering fom a yeast or fungal infection of the vagina.

But if you do not have a yeast or fungal infection then nystatin would not be effectice at all. So, please do not self prescribe and always visit your doctor so that he/she can make the diagnosis and not you (a non medical person). Once the diagnosis is made, then if it is a fungal/yeast infection the cream will help.

Nystatin used inside the vagina should not be of any trouble, you may also use nystatin during your period although it might not be as effective as it woukd be when your period is not on. But I would only advise the use of nystatin once your diagnosis is made.

Hope this helps.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI, I have had a yeast infection recently. I used Gyne Lotrimin but it didn t work. I went to the Doctors and was given tercozil. It seemed to ake...

Recent questions on  Sexually transmitted disease

doctor1 MD

Glans Penis swollen after masturbation.After vigorous masturbation I noticed my glans penis was swollen on the sides. There was painless large...

doctor1 MD

About six weeks ago i started to notice a paipn in my right-hand testicle and my groin then some clear discharge from my penis . I went to the gi...

doctor1 MD

Hi, I had the Nexplanon implant done (11/07/13) and have recently begun having cramps, what appears to be old period blood (reddish brown, black...

doctor1 MD

I have tiny lump underneath my skin right below my vagina , more precise bottom of my vagina outer skin. I am really worried . Not too sure if i...

doctor1 MD

can you get std or hiv from putting your finger up a vergina for 30 seconds , and the quick on the finger was a bit red from were i bit the finger...

doctor1 MD

Hi Doctor, The other night I received a lap dance. I had my underwear on as well as her. There was allot of friction back and forth where my...

doctor1 MD

Hi Doctor, My exposure date - 22nd Dec 2016 - Kissing , touching cheeks , neck of girl of unknown hiv or std s status. - Nude bath in shower and...